MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Model Number DM0210FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the devices were not returned.If these devices are returned in the future, product analysis may be performed.This dm0210faa easydrill cranial perforator with lot number: 239/20 was manufactured by micromar.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut, or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a craniotomy procedure for tumor, the perforator did not disengage, but the surgeon was able to stop the device.On follow up, it was reported that there was a 15-minute procedure delay to check the condition of the patient.There was no additional intervention required and the procedure was completed using the reported devices.It was also reported that the patient had no further issues post-surgery, and the reported devices are still being held in the risks management of the hospital.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -39
BR  09980-39
MDR Report Key10857055
Report Number1625507-2020-00212
Device Sequence Number16289668
Product Code HBF
UDI-Device Identifier07898959543357
UDI-Public07898959543357
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/12/2022
Device Model NumberDM0210FAA
Device Catalogue NumberDM0210FAA
Device Lot Number239/20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR